Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 111, NWS Austin/San Antonio, TX

May 13, 20154 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 13, 2015, 9:53 AM CDT for 4 counties in Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2015, 9:53 AM CDT (14:53 UTC)
Expired
May 13, 2015, 10:45 AM CDT
In force
52 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Atascosa County, TX, Bexar County, TX, Frio County, TX, Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 94 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 9:52 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 2.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2015-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2015-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

800 
WUUS54 KEWX 131453
SVREWX
TXC013-029-163-325-131545-
/O.NEW.KEWX.SV.W.0111.150513T1453Z-150513T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
953 AM CDT WED MAY 13 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHWESTERN ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHEASTERN FRIO COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHWESTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1045 AM CDT

* AT 952 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DEVINE...
  MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SAN ANTONIO...DEVINE...LYTLE...SOMERSET...NATALIA...LACOSTE...
  PEARSON...BIG FOOT...NOONAN...LACKLAND AFB...BIGFOOT...SEA WORLD...
  VON ORMY...MANGUS CORNER...MACDONA AND THELMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTH CENTRAL
TEXAS.

LAT...LON 2902 9890 2918 9900 2947 9871 2921 9846
TIME...MOT...LOC 1452Z 227DEG 26KT 2915 9886 

HAIL...<.75IN
WIND...60MPH
 
$$

CP
1 follow-up statement
235 
WWUS54 KEWX 131515
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1015 AM CDT WED MAY 13 2015

TXC163-131524-
/O.CAN.KEWX.SV.W.0111.000000T0000Z-150513T1545Z/
FRIO TX-
1015 AM CDT WED MAY 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRIO COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTH CENTRAL
TEXAS.

LAT...LON 2909 9881 2909 9894 2918 9900 2947 9871
      2921 9846 2906 9880
TIME...MOT...LOC 1514Z 270DEG 26KT 2926 9872 

$$

TXC013-029-325-131545-
/O.CON.KEWX.SV.W.0111.000000T0000Z-150513T1545Z/
MEDINA TX-ATASCOSA TX-BEXAR TX-
1015 AM CDT WED MAY 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SOUTHEASTERN MEDINA...NORTHWESTERN ATASCOSA AND SOUTHWESTERN
BEXAR COUNTIES...

AT 1014 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOMERSET...OR
11 MILES SOUTHEAST OF CASTROVILLE...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...DEVINE...LYTLE...SOMERSET...NATALIA...LACOSTE...
PEARSON...NOONAN...LACKLAND AFB...SEA WORLD...BIGFOOT...VON ORMY...
MANGUS CORNER...MACDONA AND THELMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTH CENTRAL
TEXAS.

LAT...LON 2909 9881 2909 9894 2918 9900 2947 9871
      2921 9846 2906 9880
TIME...MOT...LOC 1514Z 270DEG 26KT 2926 9872 

HAIL...<.75IN
WIND...60MPH
 
$$

ALLEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:10 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 13, 7:10 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
710 AM CDT WED MAY 13 2015

.AVIATION...
/12Z TAFS/
MAIN CONCERNS OVER NEXT SIX HOURS AT SAT/SSF/AUS WILL BE LIFR
CIGS TRANSITIONING TO TSRA THAT ARE DEVELOPING AS AN UPPER LEVEL
TROUGH APPROACHES THE REGION AND A WEAK WARM FRONT LIFTS NORTH.
MORE ISOLATED STORM COVERAGE IS EXPECTED AT THESE SITES PRIOR TO
14-15Z AT SAT AND 15-16Z AT AUS...BUT EXPECT WIDESPREAD SHRA AND
TSRA AFTER THAT THROUGH AT LEAST 18-19Z. FORECAST AFTER THIS IS
RELATIVELY UNCERTAIN...BUT EXPECT THERE WILL BE A BREAK IN THE
ACTION THIS AFTERNOON WITH CIGS LIFTING TO MVFR WITH A POSSIBLE
SECOND ROUND LATE THIS AFTERNOON OR EARLY EVENING.

AT DRT...SHOWERS ARE EXPECTED TO END WITHIN THE NEXT FEW
HOURS...ALLOWING FOR A GRADUAL CLEARING AND IMPROVEMENT TO MVFR OR
VFR CONDITIONS BY LATE MORNING. THIS WILL ALLOW THE ATMOSPHERE TO
DESTABILIZE AGAIN THIS AFTERNOON...WHICH SHOULD SUPPORT STRONG TO
SEVERE TSRA THAT FORM OFF THE SERRENIAS DEL BURRO AND DRYLINE TO
MOVE INTO THE RIO GRANDE PLAINS. IT IS UNCLEAR AT THIS TIME IF
THERE WILL BE ENOUGH INSTABILITY LEFTOVER AT SAT/SSF/AUS TO
SUPPORT THE MAINTENANCE OF THESE STORMS INTO THE I-35 SITES EARLY
THIS EVENING...BUT SHOULD HAVE A BETTER IDEA BY THE 18Z PACKAGE.

LH

&&

.PREV DISCUSSION... /ISSUED 404 AM CDT WED MAY 13 2015/

SHORT TERM (TODAY THROUGH THURSDAY)...
WATER VAPOR LOOP SHOWS A LONG WAVE UPPER TROUGH MOVING ACROSS THE
CONUS SOUTHWEST REGION AND NORTHERN MEXICO. THIS UPPER LEVEL TROUGH
IS FORECAST TO PUSH INTO THE SOUTHERN PLAINS THIS MORNING. AS IT
PUSHES INTO THE SOUTHERN PLAINS...A JET STREAK OF 50 TO 65 KNOTS IS
EXPECTED TO PUSH ACROSS THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE
PLAINS AREAS PER LATEST GFS AND RUC40 GUIDANCE. AT THE SURFACE...00Z
WEDNESDAY BROWNSVILLE AND DEL RIO SOUNDINGS SHOWED 1.91 AND 1.41
PWATS RESPECTIVELY. AREA FORECAST SOUNDINGS SUGGEST AN INCREASE OF
LOW LEVEL MOISTURE ACROSS THE RIO GRANDE PLAINS THROUGH LATE THIS
MORNING WITH PWATS REACHING 1.9 INCHES AT KDRT AROUND 12Z. AREA
RADARS ARE SHOWING THE LEADING EDGE OF SHOWERS AFFECTING THE
SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS WITH LIGHTNING
DETECTED ACROSS THE SIERRA MADRE OF MEXICO. ALSO...AREA RADARS ARE
DETECTING SEVERAL FEATURES OF INTEREST SUCH AS THE MCV JUST TO THE
NORTH OF THE HOUSTON AREA...A CLUSTER OF STORMS EAST OF CORPUS
CHRISTI AND ANOTHER MCV WEST OF SAN ANGELO AREA WITHIN A LARGER SCALE
LOW PRESSURE SYSTEM.

AS THE DAY GOES ON...THE COMBINATION OF DAYTIME HEATING WITH TEMPS
REACHING THE MID 70S TO LOWER 80S AND DEWPOINTS IN THE MID 60S TO
LOWER 70S PLUS AN INCREASE OF UPPER LEVEL MOISTURE AND INSTABILITY
WILL RESULT IN A PERIOD OF ISOLATED STRONG TO SEVERE STORMS MAINLY
ALONG AND WEST OF A FREDERICKSBURG TO SEGUIN TO YORTOWN LINE. THE
MAIN SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
ALSO...THERE IS THE THREAT FOR FLASH FLOODING ACROSS ALL OF SOUTH
CENTRAL TEXAS AS LOCALLY HEAVY RAIN IS EXPECTED. A FLASH FLOOD WATCH
CONTINUES IN EFFECT ACROSS ALL OF SOUTH CENTRAL TEXAS THROUGH 7 PM
THIS EVENING. NEW RAINFALL AMOUNTS ARE EXPECTED TO GENERALLY BE
AROUND 1 TO 3 INCHES WITH ISOLATED 5 INCHES. LARGEST AMOUNTS ARE
EXPECTED TO OCCUR BETWEEN HIGHWAY 83 AND HIGHWAY 281 (AVERAGE
RAINFALL AMOUNTS EXPECTED FOR SAN ANTONIO METRO AREA IS 1.9 INCHES).

ALL HIRES AND MEDIUM-RANGE MODELS ARE IN GOOD AGREEMENT ON THE
EXPECTED WEATHER FOR TODAY. BY NOON TODAY...MODELS BRING A LINER
CONVECTIVE SYSTEM ACROSS SAN ANTONIO WHILE MOVING TO THE EAST. AT
THAT TIME...IF THIS PANS OUT...THE MAIN THREATS WILL BE DAMAGING
WINDS AS STORMS ACCELERATE FORWARD WITH PERIODS OF HEAVY RAIN
CAPABLE OF PRODUCING FLASH FLOODING ALONG AND EAST OF INTERSTATE 35.

WEATHER CONDITIONS WILL IMPROVE LATE THIS AFTERNOON AND EVENING FROM
WEST TO EAST WITH LINGERING ACTIVITY OVER THE EASTERN ZONES.

LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...
ON THURSDAY...THE LONG WAVE UPPER LEVEL TROUGH REGIME CONTINUES
AND BRING RAIN CHANCES ACROSS THE RIO GRANDE PLAINS DURING THE
EVENING AND OVERNIGHT PERIOD. THE MEDIUM RANGE MODELS TEND TO
AGREE WITH THE SOUTHWEST FLOW ALOFT TO PREVAIL FOR SEVERAL DAYS
WITH A MORE ACTIVE WEATHER PATTERN FOR LATE FRIDAY THROUGH THE
UPCOMING WEEKEND. FOR EARLY NEXT WEEK...SOUTHWEST FLOW ALOFT
REMAINS INTACT...BUT WEAKENS SIGNIFICANTLY. WE WILL MAINTAIN SOME
LOW END RAIN CHANCES FOR MONDAY AND TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              77  69  83  70  82 /  90  50  30  20  40
AUSTIN BERGSTROM INTL AIRPORT  78  68  83  70  82 /  80  50  30  20  40
NEW BRAUNFELS MUNI AIRPORT     79  68  84  70  81 /  80  50  30  20  40
BURNET MUNI AIRPORT            74  66  82  68  80 /  90  50  20  30  40
DEL RIO INTL AIRPORT           80  68  85  68  86 /  80  20  20  50  20
GEORGETOWN MUNI AIRPORT        75  67  82  69  80 /  90  50  30  20  40
HONDO MUNI AIRPORT             79  67  85  69  84 /  90  20  20  40  40
SAN MARCOS MUNI AIRPORT        78  68  83  70  82 /  80  50  30  20  40
LA GRANGE - FAYETTE REGIONAL   80  71  84  72  82 /  70  50  40  20  40
SAN ANTONIO INTL AIRPORT       79  69  85  71  82 /  90  40  20  30  40
STINSON MUNI AIRPORT           80  69  85  71  83 /  80  30  20  30  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...01
SYNOPTIC/GRIDS...17
Hazardous weather outlook, May 13, 4:44 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
444 AM CDT WED MAY 13 2015

TXZ171>173-183>194-202>209-217>225-228-141000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
444 AM CDT WED MAY 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
THROUGH EARLY THIS EVENING. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3
INCHES ARE EXPECTED WITH ISOLATED AMOUNTS OF 5 INCHES POSSIBLE.
THESE AMOUNTS...ESPECIALLY OVER ALREADY MOIST AND NEARLY SATURATED
GROUND FROM RECENT RAINFALL...WILL LIKELY RESULT IN FLASH
FLOODING. LOW WATER CROSSINGS...CREEKS AND STREAMS...AND AREAS
WITH POOR DRAINAGE MAY BE IMPACTED.

THERE IS A MARGINAL TO SLIGHT RISK FOR STRONG TO SEVERE STORMS
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE GREATEST
THREAT AREA IS ALONG AND WEST OF FREDERICKSBURG TO NEW BRAUNFELS
TO KARNES CITY LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

RESIDENTS AND DECISION MAKERS SHOULD MONITOR THE FORECAST CLOSELY
AS THE FORECAST WEATHER PATTERN IS FAVORABLE TO PRODUCE CHANCES
OF THUNDERSTORMS FOR THE NEXT SEVERAL DAYS. A POTENTIAL FOR
LOCALLY HEAVY RAINS AND STRONG STORMS WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY THIS EVENING.

In the hours before

Local storm report, May 13, 9:12 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
912 AM CDT WED MAY 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      5 W CONCAN              29.52N  99.82W
05/13/2015                   UVALDE             TX   DEPT OF HIGHWAYS

            LOW WATER CROSSINGS ARE FLOODED AT FM1051 WEST OF
            CONCAN

&&

EVENT NUMBER EWX1500342

SBS
Local storm report, May 13, 9:17 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
917 AM CDT WED MAY 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      2 NNE EAGLE PASS        28.74N 100.48W
05/13/2015                   MAVERICK           TX   DEPT OF HIGHWAYS

            FM1588...AKA THOMPSON ROAD...OFF OF HWY 277 CLOSED DUE
            TO WATER OVER THE ROADWAY

&&

EVENT NUMBER EWX1500343

SBS
Local storm report, May 13, 9:19 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
919 AM CDT WED MAY 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      5 SW ROCKSPRINGS        29.97N 100.27W
05/13/2015                   EDWARDS            TX   DEPT OF HIGHWAYS

            SECTIONS OF 674 SOUTHWEST OF ROCKSPRINGS CLOSED DUE TO
            WATER OVER THE ROADWAY

&&

EVENT NUMBER EWX1500344

SBS
Special weather statement, May 13, 9:22 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
922 AM CDT WED MAY 13 2015

TXZ171-186>190-131515-
KENDALL TX-BLANCO TX-LLANO TX-BANDERA TX-GILLESPIE TX-KERR TX-
922 AM CDT WED MAY 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LLANO...KENDALL...
WESTERN BLANCO...CENTRAL BANDERA...GILLESPIE AND SOUTHEASTERN KERR
COUNTIES UNTIL 1015 AM CDT...

AT 920 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DOSS TO NEAR TIVYDALE
TO NEAR CAMP VERDE TO NEAR MEDINA...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND HEAVY RAINS WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MEDINA...KERRVILLE...FREDERICKSBURG...BOERNE...KINGSLAND...COMFORT...
BANDERA...ROUND MOUNTAIN...GAINESVILLE...FAIR OAKS RANCH...HORSESHOE
BAY...INGRAM...JOHNSON CITY...STONEWALL...SANDY...FLUGRATH...
KERRVILLE STATE PARK...WARING...ECKERT AND CRABAPPLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3031 9834 2976 9863 2966 9931 3049 9927
      3050 9897 3058 9896 3072 9847
TIME...MOT...LOC 1420Z 248DEG 32KT 3043 9921 3026 9904 2983 9908 2972
9922

CP
Special weather statement, May 13, 9:37 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
937 AM CDT WED MAY 13 2015

TXZ204-205-219>221-131530-
BEXAR TX-MEDINA TX-ATASCOSA TX-WILSON TX-FRIO TX-
937 AM CDT WED MAY 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEDINA...ATASCOSA...
EASTERN FRIO...SOUTHWESTERN BEXAR AND WEST CENTRAL WILSON COUNTIES
UNTIL 1030 AM CDT...

AT 936 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM YANCEY TO NEAR DEVINE TO
NEAR SCHATTEL TO NEAR GOLDFINCH TO 8 MILES SOUTHEAST OF DERBY...AND
MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND HEAVY RAINS WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...PEARSALL...PLEASANTON...DEVINE...JOURDANTON...POTEET...
CHARLOTTE...CHRISTINE...CAMPBELLTON...MOORE...LEON VALLEY...KIRBY...
ALAMO HEIGHTS...WINDCREST...TERRELL HILLS...LYTLE...OLMOS PARK...
SOMERSET...ELMENDORF AND NATALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2864 9834 2865 9907 2912 9917 2961 9842
      2924 9832 2867 9826 2862 9833
TIME...MOT...LOC 1436Z 241DEG 34KT 2914 9912 2911 9898 2898 9892 2880
9893 2869 9903

CP
Local storm report, May 13, 9:38 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
938 AM CDT WED MAY 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     HEAVY RAIN       3 NW MEDINA             29.83N  99.29W
05/13/2015  M1.10 INCH       BANDERA            TX   COCORAHS

            1.10 INCHES OF RAIN FELL IN THE PAST 55 MINUTES

&&

EVENT NUMBER EWX1500345

SBS

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 5:40 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Val Verde3 hr
May 13, 5:55 AM CDTFlash Flood WarningEWXVal Verde3 hr
May 13, 7:05 AM CDTAreal Flood AdvisoryEWXMaverick3 hr
May 13, 7:35 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Real, Uvalde3 hr
May 13, 7:39 AM CDTSpecial Weather StatementEWXDimmit, Maverick, Zavala66 min
May 13, 7:42 AM CDTSpecial Weather StatementEWXReal63 min
May 13, 7:48 AM CDTSpecial Weather StatementEWXUvalde57 min
May 13, 8:33 AM CDTSpecial Weather StatementEWXBandera, Kerr57 min
May 13, 8:40 AM CDTSpecial Weather StatementEWXFrio, Medina, Zavala65 min
May 13, 8:48 AM CDTSpecial Weather StatementEWXBandera27 min
May 13, 9:02 AM CDTAreal Flood AdvisoryEWXKinney, Val Verde118 min
May 13, 9:22 AM CDTSpecial Weather StatementEWXBandera, Blanco, Gillespie, Kendall53 min
May 13, 9:37 AM CDTSpecial Weather StatementEWXAtascosa, Bexar, Frio53 min
May 13, 9:46 AM CDTAreal Flood AdvisoryEWXBandera, Kerr, Medina, Uvalde3 hr
May 13, 10:13 AM CDTSpecial Weather StatementEWXBlanco, Burnet, Hays62 min
May 13, 10:25 AM CDTSpecial Weather StatementEWXBexar, Comal, Guadalupe, Karnes, Wilson65 min
May 13, 10:32 AM CDTTornado WarningEWXBlanco, Hays28 min
May 13, 11:06 AM CDTSpecial Weather StatementEWXComal, Hays, Travis, Williamson39 min
May 13, 11:42 AM CDTAreal Flood AdvisoryEWXAtascosa, Karnes, Wilson3 hr
May 13, 11:46 AM CDTSpecial Weather StatementEWXBastrop, Caldwell, Travis, Williamson59 min
May 13, 12:21 PM CDTFlash Flood WarningEWXBastrop, Lee6 hr
May 13, 12:30 PM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Caldwell, Comal, Guadalupe, Hays and 2 more3 hr
May 13, 12:48 PM CDTSpecial Weather StatementEWXGonzales42 min
May 13, 1:16 PM CDTFlash Flood WarningEWXAtascosa, Karnes, Wilson4 hr
May 13, 2:01 PM CDTAreal Flood AdvisoryEWXBandera, Bexar, Comal, Guadalupe, Kendall, Medina and 1 more3 hr
May 13, 4:11 PM CDTAreal Flood AdvisoryEWXDeWitt, Gonzales, Karnes, Lavaca, Wilson2 hr
May 13, 4:35 PM CDTSevere Thunderstorm WarningEWXVal Verde40 min
May 13, 5:10 PM CDTSevere Thunderstorm WarningEWXVal Verde50 min
May 13, 5:46 PM CDTTornado WarningEWXVal Verde29 min
May 13, 5:57 PM CDTSevere Thunderstorm WarningEWXVal Verde48 min
May 13, 6:16 PM CDTSevere Thunderstorm WarningEWXVal Verde44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.